Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 417, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 17, 2006, 6:31 PM CDT for Fayette County, Shelby County, Tipton County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2006, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 17, 2006, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Fayette County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:47 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 17, 1:47 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 147 PM CDT SAT JUN 17 2006 .DISCUSSION... A LOT OF UNCERTAINTY CONTINUES WITH FORECAST AS MODELS HAVE DONE A TOTAL 180 SINCE YESTERDAYS 12Z RUN. CUT OFF UPPER LOW THAT WAS FORECAST TO SAG SOUTHWARD INTO TEXAS OVER THE NEXT COUPLE OF DAYS WILL NOW JUST BE A TROUGH THAT WILL SLIDE EASTWARD TONIGHT INTO CENTRAL ARKANSAS AND WILL MOVE INTO THE MIDSOUTH ON SUNDAY. THE TROUGH WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE FIRED ACROSS WESTERN AND CENTRAL ARKANSAS THIS AFTERNOON. EXPECT THIS AREA TO MOVE EASTWARD TONIGHT WITH THE BULK OF THE ACTIVITY TO BE LOCATED OVER THE CWA ON SUNDAY. WILL CONTINUE WITH HIGH POPS. THIS WILL BRING MUCH NEEDED RAINFALL TO THE MIDSOUTH. TEMPERATURES WILL STAY IN THE 70S TONIGHT ACROSS THE CWA...BUT WILL BE COOLER ON SUNDAY WITH HIGHS MAINLY IN THE MID 80S. BY SUNDAY NIGHT...MODELS DIVERGE INTO DIFFERENT SOLUTIONS. THE NAM PUSHES THE TROUGH EASTWARD ALLOWING FOR THE UPPER RIDGE TO BUILD BACK INTO THE REGION FOR MONDAY. THIS WOULD BRING DRIER CONDITIONS BACK TO THE CWA AS WELL AS MUCH WARMER TEMPERATURES. ON THE OTHER HAND...THE GFS IS MUCH SLOWER WITH THE TROUGH KEEPING THE TROUGH OVER THE CWA THROUGH AT LEAST MONDAY EVENING. WILL TRY TO REFLECT AN IN BETWEEN SOLUTION IN FORECAST. THUS WILL KEEP POPS IN FOR SUNDAY NIGHT AND MONDAY...HOWEVER WILL LOWER THEM. ALSO WILL BUMP TEMPERATURES BUT ONLY SLIGHTLY. BY TUESDAY...WARM AND HUMID CONDITIONS WILL BE IN PLACE OVER THE MIDSOUTH AS THE UPPER RIDGE WILL BE IN PLACE. EXPECT DIURNAL CONVECTION DURING THE AFTERNOON AND EVENING HOURS. THIS TREND WILL CONTINUE THROUGH THURSDAY. WILL CONTINUE WITH 20 TO 30 POPS. EXPECT HIGHS IN THE LOWER TO MID 90S WITH LOWS IN THE UPPER 60S TO MID 70S. BY THURSDAY NIGHT...A COLD FRONT WILL SAG SOUTHWARD INTO EXTREME NORTHERN PORTIONS OF THE CWA AND WILL BECOME STATIONARY OVER THE CWA THROUGH THE END OF THE FORECAST PERIOD. THE FRONT WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY. WILL GO WITH SLIGHTLY HIGHER POPS AND SLIGHTLY COOLER TEMPERATURES DURING THIS PERIOD OF THE FORECAST. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE 60S AND 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 87 73 91 / 80 90 30 30 MKL 70 83 70 89 / 70 90 40 30 JBR 71 85 69 92 / 80 90 20 20 TUP 72 88 71 88 / 50 70 50 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Jun 17, 3:00 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SAT JUN 17 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 300 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT SOUTH WINDS WILL CONTINUE TO PUSH UNSTABLE AND VERY MOIST AIR INTO THE MID-SOUTH TONIGHT. MEANWHILE...AN UPPER LEVEL DISTURBANCE CONTINUE TO MOVE THROUGH THE MID-SOUTH. THIS DISTURBANCE COMBINED WITH DAYTIME HEATING WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE MID-SOUTH THIS EVENING. A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND WINDS TO AROUND 40 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE INTO THE MID-SOUTH FROM THE WEST ON SUNDAY...THEN WEAKEN AND SLOWLY MOVE SOUTHEAST OF THE AREA BY LATE MONDAY AFTERNOON. THIS SYSTEM WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE ACROSS THE MID-SOUTH CAUSING NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY CONTAIN SMALL HAIL AND STRONG GUSTY WINDS. IN ADDITION...TOTAL RAINFALL AMOUNTS MAY TOTAL BETWEEN 1 AND 2 INCHES BY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Jun 17, 5:42 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CDT SAT JUN 17 2006 MSZ001-TNZ088-172315- DE SOTO MS-SHELBY TN- 542 PM CDT SAT JUN 17 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY COUNTIES. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DANGEROUS LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN WAS LOCATED FROM 7 MILES NORTH OF FRAYSER TO HERNANDO AT 542 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING DOWNTOWN MEMPHIS...AND THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN... HERNANDO...HORN LAKE...MILLINGTON...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:04 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.